Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 30, NWS Pendleton, OR

November 14, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 14, 2007, 12:40 PM PST for Union County, Oregon. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 12:40 PM PST (20:40 UTC)
Expired
Nov 14, 2007, 4:09 PM PST
In force
3 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 142040
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1240 PM PST WED NOV 14 2007

...WINDY CONDITIONS EXPECTED ACROSS THE LA GRANDE AREA...

.A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST TODAY WAS
TIGHTENING PRESSURE GRADIENTS AND CREATING WINDY CONDITIONS ACROSS
THE LA GRANDE AREA. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH
GUSTS AROUND 50 MPH CAN BE EXPECTED INTO THIS EVENING.

ORZ049-150400-
/O.NEW.KPDT.WI.Y.0030.071114T2040Z-071115T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1240 PM PST WED NOV 14 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE
EXPECTED INTO THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

VP
1 follow-up statement
000 
WWUS76 KPDT 150009
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
409 PM PST WED NOV 14 2007

...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY...

.A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING
STRONG WINDS ACROSS THE GRANDE RONDE VALLEY.

ORZ049-150815-
/O.UPG.KPDT.WI.Y.0030.000000T0000Z-071115T0400Z/
/O.NEW.KPDT.HW.W.0006.071115T0009Z-071115T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
409 PM PST WED NOV 14 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS WILL
BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:48 AM PST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 14, 9:48 AM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
948 AM PST WED NOV 14 2007

.SHORT TERM...HIGH PRESSURE WILL SLOWLY DRIFT EAST TODAY ALLOWING A
LOW PRESSURE SYSTEM TO APPROACH THE PACNW SPREADING CLOUDINESS
ACROSS THE AREA. ALSO PRESSURE GRADIENTS MAY TIGHTEN ENOUGH TO
CREATE BREEZY TO WINDY CONDITIONS AT AND NEAR LGD. OTHERWISE THE
PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.

&&

.AVIATION...VFR CONDITIONS GENERALLY EXPECTED FOR THE NEXT 24 HOURS.
MID-LEVEL DECK WILL REMAIN FOR TODAY. CIGS WILL LOWER TO BETWEEN 6
AND 8 KFT DURING THE OVERNIGHT HOURS WITH VCTY SHOWERS EXCEPT FOR
KPSC AROUND SUNRISE TOMORROW. KRDM AND KDLS LOOK TO APPROACH MVFR
TOMORROW MORNING AS A COLD FRONT SLOWLY MOVES ACROSS THE CASCADES.
JBONK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  49  40  53  40 /   0  30  30  40
ALW  50  38  55  42 /   0  30  30  40
PSC  50  31  56  39 /   0  30  20  30
YKM  48  32  53  35 /   0  40  30  30
HRI  49  33  55  37 /   0  30  20  30
ELN  46  30  49  35 /   0  50  30  30
RDM  53  34  56  37 /  10  40  30  30
LGD  45  35  52  38 /   0  20  30  40
GCD  48  37  53  39 /   0  20  30  30
DLS  50  37  54  41 /  10  40  30  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/87
Hazardous weather outlook, Nov 14, 5:10 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST WED NOV 14 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
510 AM PST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL KEEP CONDITIONS DRY TODAY. CLOUD COVER WILL
INCREASE AHEAD OF THE NEXT WEATHER SYSTEM WHICH WILL MOVE INTO THE
AREA TONIGHT. THIS COLD FRONT WILL BRING A CHANCE OF PRECIPITATION
OVERNIGHT TO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UNSETTLED WEATHER WITH FREQUENT WEATHER DISTURBANCES WILL CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING A CHANCE OF
PRECIPITATION TO THE REGION EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.